Jump to content
Rob7

Rob7: Coming off amitriptyline - is this even the right thing to do?

Recommended Posts

Rob7

Hi there. 

 

Im new to this and am posting cause im worries that im never going to get better.... Had chronic headaches star from out of the blue c3.5 years ago and have had lots of drugs and every therapy, holistic, Physco treatment going. Now, headaches are less of a problem, still there 95% of time, but have anxiety, depression, anger, extra sensitivity to sounds and movement, disassociation, hopelessness etc. This has / is ruining my life, and I pray it will go back to normal - soon!

 

For chronic headaches - amitriptyline - Started 10 Nov 2019 - 10mg up to 30mg. On that dose for 6 months, up until 10 days ago.

Helped a bit with head pain, but bad and constant anxiety, depression, disassociation, (particularly awful).

At the same time, for above symptoms, Escoltalpram 5mg - 10mg. Was on that from 1 Dec 2019 - mid Feb 2020 as it didn't help with anything.

Since start March, on Sertoline (100mg) and Quetiapine 25mg daily).

 

In the past I have been on Topirimate (had very bad side effects), Pregablin (helped a bit but stopped working) - all for chronic headaches.

 

Ive decided, alongside a new psychiatrists (all of which i think are pretty useless tbh, im on my 4th), to stop the amitriptyline because i think its that which has increased any anxiety, moods and denationalization. Although its very difficult to know as all the symptoms and side effects are the same! Over the last 10 days, ive gone from 30mg, to 20mg, to 15mg and last night stopped altogether.

I am now very worried about withdrawal, which seems to be all the same things i have already! So how is anyone supposed to get better, when no one can say whats what! I appreciate the complexities in all this.

 

I think im looking for some advice if ive tappered off too quickly, what to expect and how long it might last.

Also, if there is any hope of going back to "normal", how i spent the first 39 of 42 years!

 

The only real time i feel sort of ok is when i drink a lot of alcohol - which i know isnt a great thing to be doing.

 

any thoughts or comments welcomed.

 

Rob

Share this post


Link to post
Gridley

Welcome to SA, Rob7.

 

From the symptoms you  describe, it sounds like you had an adverse reaction to the Ami, which basically means it was poison to your system.  The symptoms of an adverse reaction are very similar to withdrawal symptoms, which you're likely also experiencing due to your fast taper.  You will recover, but it's going to take some time and unfortunately we can't predict how long.  

 

So that you have a better idea of what you're experiencing, here is some information on withdrawal.

 

What is withdrawal syndrome.

 

Glenmullen’s withdrawal symptom list.

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

As you probably know, we don't recommend alcohol during withdrawal.

 

You should use this link to check the interaction between Sertraline and Quetiapine, as there is a moderate interaction between the two drugs you should be aware of.

 

Drug Interactions Checker

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 
 

 

 

 

 

 

 

 

 

 

 

 


Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 11month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post
Rob7

Hi .thanks for this. I’m now off amatriplin and Quetiapine, since last week. I haven’t felt any worse, and on balance have probably felt better since coming of them.

i am also considering coming of the sertraline, 100mg, which I’ve been on for 2 months, since March 2020. 
I have no idea if this this a good thing to do, my last physc wanted to put me up a dose, but I want to get back to normal, and feel getting off all meds might help with that. 
I know no one has the answers, which why all of this is so scary and frustrating.
do you have any advice? Is this too many changes too quickly?

 

rob

 

Share this post


Link to post
Gridley
1 hour ago, Rob7 said:

am also considering coming of the sertraline, 100mg, which I’ve been on for 2 months, since March 2020. 

I wouldn't come off the Sertraline right now.  You've made some big changes, and it's important to let your system stabilize on being off the drugs.

 

I would hold where you are for at least three months.  If at that point you're feeling stable, you can start a slow taper off the Sertraline.  We recommend tapering no more than 10% of your current dose every four weeks.

 

Why taper by 10% of my dosage?

 

When the time comes to taper the Sertraline, I can give you more specific information on tapering this drug.


Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 11month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy